Jump to content

akroeze

Elite Members
  • Content Count

    1,205
  • Joined

  • Last visited

  • Days Won

    1

akroeze last won the day on November 22 2009

akroeze had the most liked content!

Community Reputation

5 Neutral

1 Follower

About akroeze

  • Birthday 11/18/1983

Contact Methods

  • MSN
    akroeze@hotmail.com
  • Website URL
    http://
  • ICQ
    6143216

Profile Information

  • Gender
    Male
  • Location
    Ontario
  1. Unfortunately in Ontario we do not do RSI nor do we do facilitated intubation (it is EXTREMELY frowned upon at least), and at least in my particular region Cric is no longer in my tool box. So essentially I have routine intubation with no sedation and topical lidocaine only as an option or blind nasotracheal.
  2. Her sats were dropping but by no means poor. She had gone from 99% at onset to 93% when we were there. A relative drop of 6% but still not a worrying number on its own. All V/S are appropriate with clear air entry and patient is resting comfortably. Anaphylaxis, which this was definitely not. Although if we got into airway compromise you could argue that it is in that realm. That does bring up an interesting point... is angioedema from ACEi REALLY an allergic reaction? From the reading I have been doing it seems there is no consensus. The general impression I get though is that it isn't really as histamine is not involved. The "best guess" is that ACEi also inhibit the breakdown of bradykinin which builds up and causes the angioedema. So is this truly an allergic reaction? Do they fall into a medical directive that is for "allergic reactions"? I can see that argument. In all honesty the thought didn't even occur to me until post-call (and of course I would have to receive an order from my base hospital physician to do it). Is Epi going to help angioedema? Epi helps edema in anaphylaxis (as far as I understand it) by "reversing" the fluid leakage into the interstitial tissue... is the same pathology present in angioedema? I honestly don't know. Yeah, totally agree there. Unfortunately steroids are not in my arsenal. Otherwise it is probably the most ideal option.
  3. Recently had an elderly female patient from a nursing home who had developed tongue swelling in the am which was progressively worsening. She is on Coversyl. 3hrs prior to EMS the staff administered 50mg Diphenhydramine PO with no noticeable effect. EMS was summoned when patient's sats were starting to drop and she was having a hard time speaking due to the edema. Are there any pre-hospital treatments that are effective here? She has already had a therapeutic dose of Benadryl therefore giving more is probably not indicated. She is not in extremis (and is 97 and has a LONG cardiac history) therefore Epi is probably not a great choice at this time, at least IM. Is there any benefit to nebulized Epi here? What other medications may help this patient? Cheers
  4. I'm not sure if I'm going to go or not.... I am saving up for a down payment on a house and now live at the other end of the province so travel there would be more costly. We'll see.
  5. Hey all, just thought I'd link you to a great site with lots of broadcasts about rhythm and 12 lead interpretation. These casts were done by my ACP instructor and a VERY well known figure in Ontario (and elsewhere) EMS http://paramedictutor.wordpress.com/elearner/
  6. To me it really is one that if they are stable then the best option may be to just monitor them and be conservative with treatment. An expert really may be the best choice for these patients.
  7. Wow, sensitive and over react much?
  8. It just blows me away that that is legal. My usual 12hr shift is non-stop run run run go go go and I am exhausted at the end of it. I can't imagine effectively and safely doing it 4 times in a row.
  9. Click >>>THE ANSWER Your link is broken! Here is a working one: Click >>>THE ANSWER
  10. Surely there isn't any dye in the intravenous formulation?
  11. Has anyone heard of someone being allergic to Diphenhydramine? I had an allergic reaction case yesterday that became anaphylactic immediately after I administered IV Benadryl. I know the far more likely case is that that is coincidence and the patient just chose that moment to go anaphylactic from her bee sting, but just wondering if it is possible? Full details here: http://newacp.blogspot.com/2009/08/nasty-anaphylaxis.html
  12. On a somewhat related note, the other night I did my first intubation as an independently practicing ACP Got it on the first try in a cramped room where I was positioned more beside the patient than at the top of their head. Sorry, just wanted to congratulate myself
  13. Well looks like in Ontario we are right in the middle of the pack as far as that goes. So basically we are trying to keep them at 100 systolic. Interestingly our post-arrest protocol calls for maintaining BP >90 systolic.
×
×
  • Create New...